Skip to main content
U.S. flag

An official website of the United States government

Official websites use .gov
A .gov website belongs to an official government organization in the United States.

Secure .gov websites use HTTPS
A lock ( ) or https:// means you’ve safely connected to the .gov website. Share sensitive information only on official, secure websites.

On integer solutions of x^4+y^4-2z^4-2w^4=0

Published

Author(s)

Dustin Moody, Arman S. Zargar

Abstract

In this article, we study the quartic Diophantine equation x^4+y^4-2z^4-2w^4=0. We find non-trivial integer solutions. Furthermore, we show that when a solution has been found, a series of other solutions can be derived. We do so using two different techniques. The first is a geometric method due to Richmond, while the second involves elliptic curves.
Citation
Notes on Number Theory and Discrete Mathematics
Volume
19
Issue
1

Keywords

Diophantine equation, congruent elliptic curve

Citation

Moody, D. and Zargar, A. (2013), On integer solutions of x^4+y^4-2z^4-2w^4=0, Notes on Number Theory and Discrete Mathematics, [online], https://tsapps.nist.gov/publication/get_pdf.cfm?pub_id=913962 (Accessed April 23, 2024)
Created September 18, 2013, Updated June 2, 2021